MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132704
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and the catheter it got stuck in the aorta.When bringing up the st via the artery to the aorta, it was not able to bend the catheter as usual.Because of the unusual manipulation of the catheter it got stuck in the aorta.The catheter had such a bad curve resulting it needed to get out by using specialized equipment.Even through manipulation or not it should not be able to bend like that.There was no patient consequence.A new catheter was used and issue was solved.
 
Additional Manufacturer Narrative
On 6-mar-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a premature ventricular contraction ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and the catheter it got stuck in the aorta.When bringing up the st via the artery to the aorta, it was not able to bend the catheter as usual.Because of the unusual manipulation of the catheter it got stuck in the aorta.The catheter had such a bad curve resulting it needed to get out by using specialized equipment.Even through manipulation or not it should not be able to bend like that.There was no patient consequence.A new catheter was used and issue was solved.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual, x-ray and dimensional inspections of the returned device were performed in accordance with bwi procedures.Visual analysis revealed several bents in the shaft and tip area, additionally, the shaft was cut close to the handle area.A dimensional inspection was performed, and it was under specifications.Due to the cut condition, the deflection test could not be performed however, the deflection mechanism was observed under the x ray machine and no anomalies were observed.A manufacturing record evaluation was performed for the finished device 31124231m, and no internal action was found during the review.Even when the deflection mechanism was unable to test due to the cut condition, the observed bents along the shaft and tip could be related to the issues reported by the customer therefore, customer complaint was confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) and rod/shaft (g04112) were selected as related to the bents in the shaft and tip area.Investigation findings: no findings available (c20) / investigation conclusions: cause not established (d15) were selected as related to the customer's reported deflection issue since the issue could not be evaluated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18593130
Report Number2029046-2024-00317
Device Sequence Number18171969
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Catalogue NumberD132704
Device Lot Number31124231M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/06/2024
03/14/2024
Initial Report FDA Received Date01/28/2024
Supplement Report FDA Received Date03/08/2024
03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown